MAUDE Adverse Event Report: CONFORMIS IMPACTOR HANDLE REUSABLE INSTRUMENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONFORMIS IMPACTOR HANDLE REUSABLE INSTRUMENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 1080-212
Medical Device Problem Codes Structural Problem (2506); Misassembly by Users (3133)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number: d221301 this surgery was with dr.(b)(6) at (b)(6) hospital.During keel preparation, impaction caused a screw to fall out of the impactor handle and into the knee.The surgeon was able to retrieve the fallen screw.This incident did not cause any delay to the surgery and did not have any effect on the patient.The handle was returned with one screw (see image (b)(4)).It is assumed that the screw within the handle is not the same one that fell out during the procedure.From this observation the failure mode is assumed to be that the fallen screw was loose.A design change that constrains the screws within the handle has been implemented to prevent this failure mode per (b)(4) (ed-07827 rev ag).Note: upon further investigation, the handle proved to still be functioning as expected.Additionally, the button and spring did not show any damage (see image (b)(4)).One thing to note is that the screw that had not fallen out of the handle was easily turned loose.It showed little signs of loctite, but did have a bit of red discoloration towards the bottom of the threads, making it seem as if there was some loctite left keeping it in place.This lot was part of recall rc-22-002 (res# 91376).However, while all handles were accounted for, not all the handles were return.Distributors attested that any un-accounted for handles assigned to them were destroyed or scrapped or no longer in their possession.The design fmea for this device, fmea-02696 rev aj, was reviewed.The reported failure mode is captured by row 264: screw falls out into joint.A field action has been opened from previous reports of this failure mode.A design change has already been implemented to reduce or eliminate the occurrence of this failure mode.Testing was conducted to support this change.
 
Event or Problem Description
The impactor handle screw came out.

Brand Name
IMPACTOR HANDLE REUSABLE INSTRUMENT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONFORMIS
600 technology park drive
fourth floor
billerica MA 01821
Manufacturer (Section G)
CONFORMIS
600 research drive
wilmington MA 01887
Manufacturer Contact
brianna prindle
600 technology park drive
fourth floor
billeric, MA 01821
MDR Report Key19172822
Report Number3004153240-2024-00009
Device Sequence Number12621418
Product Code LXH
UDI-Device Identifier00810933030582
UDI-Public00810933030582
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1080-212
Device Lot NumberD221301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Initial Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES-91376
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown